Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The buckling of a free edge of an axially-compressed circular cylindrical shell

Authors: W. Nachbar and N. J. Hoff
Journal: Quart. Appl. Math. 20 (1962), 267-277
MSC: Primary 73.35
DOI: https://doi.org/10.1090/qam/140215
MathSciNet review: 140215
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Y. C. Fung and E. E. Sechler, Instability of thin elastic shells, Structural Mechanics, Proceedings of the First Symposium on Naval Structural Mechanics, ed. by J. N. Goodier and N. J. Hoff, Pergamon Press, N. Y., 1960, pp. 115-168 MR 0136149
  • [2] N. J. Hoff, Buckling of thin shells, Von Kármán 80th Anniversary Lecture, May 11, 1961, to be published by the Institute of the Aerospace Sciences; see also SUDAER No. 114, Department of Aeronautical Engineering, Stanford University, 1961
  • [3] L. H. Donnell, A new theory for the buckling of thin cylinders under axial compression and bending, Trans. A. S. M. E., 56, (1934) 795-806
  • [4] W. Nachbar, Discontinuity stresses in pressurized thin shells of revolution Report LMSD-48483, Lockheed Missiles and Space Division, Sunnyvale, California, 1959
  • [5] S. Timoshenko and S. Woinowsky-Krieger, Theory of plates and shells, second edition, McGraw-Hill, New York, 1959, pp. 432, 508, 512, 518, 523
  • [6] A. E. H. Love, A treatise on the mathematical theory of elasticity, fourth edition, Dover, New York, 1944, pp. 517-522 MR 0010851
  • [7] W. Nachbar, Characteristic roots for Donnell's equations with uniform axial prestress, SUDAER No. 108, Department of Aeronautical Engineering, Stanford University, July 1961, to be published in the Journal of Applied Mechanics
  • [8] W. Nachbar and N. J. Hoff, On edge buckling of axially-compressed, circular cylindrical shells, SUDAER No. 115, Department of Aeronautical Engineering, Stanford University, November 1961

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.35

Retrieve articles in all journals with MSC: 73.35

Additional Information

DOI: https://doi.org/10.1090/qam/140215
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society